"Taking contraceptive pill nearly killed me" says young woman given drug for acne

TrendingBy Sunday World
Lauren Brown. Pic: Facebook
Lauren Brown. Pic: Facebook

A young woman has described how taking a contraceptive pill prescribed for acne nearly killed her.

After taking Co-cyprindiol, Lauren Brown’s leg became severely swollen and she was rushed to hospital where doctors discovered a near-deadly blood clot.

The 22-year-old British woman told the Daily Star that her GP never warned her of the side effects when he prescribed the drug – also known as Clairette and Dianette – to her.

Lauren started to feel leg pain following her work Christmas party on December 18 on while she was taking Co-cyprindiol.

She had to be treated for three days in hospital for Deep Vein Thrombosis before being released.

But the pretty blonde has said the incident has “ruined her life”.

She now struggles to do the simplest everyday tasks – such as eating and moving around and the condition has left her with chest pains and breathlessness.

“This has ruined my life,” she said. “People should know what they are taking and the effects which it causes.

“I didn’t think my life could be put at risk over something that seemed so simple. I'm only 22 and never expected that a contraceptive pill could cause all of this.

"I have blood tests every day and have to wear compression stockings, in an attempt to prevent any further complications.”

Lauren, who comes from Market Weighton, East Yorks, revealed she wants to make other women aware of the risks associated with certain contraceptive pills.

A legal firm is helping Lauren raise awareness of potential adverse effects of Co-cyprindiol. The team are also investigating a clinical negligence claim on her behalf.